MAUDE Adverse Event Report: ENCORE MEDICAL L. P. 6.5 MM CANCELLOUS BONE SCREW; SCREW, CANCELLOUS, 20MM

ENCORE MEDICAL L. P. 6.5 MM CANCELLOUS BONE SCREW; SCREW, CANCELLOUS, 20MM
Model Number 010-55-020
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Reported incident - the head broke off the screw as the surgeon was implanting it.The screw shaft was left in the patient as it was screwed in before the head snapped off.The head of the screw was retrieved and discarded.No stray pieces were left in the patient.It should be noted that the surgeon requested that this incident be reported to djo.
 
Additional Manufacturer Narrative
Corrected data: manufacturer narrative: the reason for this revision surgery was reported as broken screw.This event occurred during surgery near the patient.There was another suitable device available, the incident did cause a 5 min.Delay in surgery, however, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record (dhr) (attached) revealed, when released for use, the item met design and manufacturing requirements.Complaint database review showed previous complaints but there were no indications that this item has a design or material deficiency.The root cause of this complaint was reported as broken screw.This event is attributable to damage incurred through normal use, which surgical items are subjected to.This is not an event associated with a product failure, malfunction or issue.Surgical items condition can be determined while being used for its intended purpose.The replacement of surgical items does not indicate a product deficiency, failure or issue.There are no indications that this item has a design or material deficiency therefore no containment of inventory is required.Event is not a design or manufacturing issue.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
6.5 MM CANCELLOUS BONE SCREW
Common Device Name
SCREW, CANCELLOUS, 20MM
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key10955722
Report Number1644408-2020-01174
Device Sequence Number584349
Product Code HWC
UDI-Device Identifier00888912069960
UDI-Public(01)00888912069960
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K931665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Model Number010-55-020
Device Catalogue Number010-55-020
Device Lot Number005A1342
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date12/06/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR